MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES VOYANT® MARYLAND FUSION DEVICE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES VOYANT® MARYLAND FUSION DEVICE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB217
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: laparotomy for cancer.Event description: with the first instrument, the coagulation cycle stopped, and the surgeon had to replace it.The same problem occurred with the second instrument.The surgeon then used a [competitor device] to complete the surgery.In total, three instruments were used (2 voyants + 1 [competitor device]).The surgeon expressed concerns about the additional cost for both the patient and the hospital.Additional information received from applied medical representative via email on 23oct25: laparotomy for cancer: doing very well, still hospitalized, expected to be discharged this week.No intraoperative (bleeding) or postoperative complications.No, i managed to open the jaws, but the coagulation cycle stopped and the jaws did not open properly.In the end, the scrub nurse could not open the jaws.Omentum.Not very thick.The patient did not have any vascular pathology or was the device activated on diseased or inflamed tissue (calcified, scarred, atherosclerotic, fibrotic, etc.).No tension applied to a vessel or tissue bundle during sealing.Very short time, less than 5 minutes (5¿8 activations?).No, not more than usual eschar build up on the jaws.Too early to need or be able to clean.A sound was heard similar to when the activation cycle is manually interrupted.Laparoscopic hysterectomy: patient doing very well.Bleeding observed immediately after removing the jaws from the tissue.Bleeding resolved with standard bipolar.Mesosalpinx.Thin, when bleeding observed.The patient did not have any vascular pathology or was the device activated on diseased or inflamed tissue (calcified, scarred, atherosclerotic, fibrotic, etc.No tension applied to a vessel or tissue bundle during sealing.Very short, 1¿2 minutes.No eschar buildup on the jaws when insufficient hemostasis was observed.No jaws cleaned during the procedure.I don¿t remember if any generator alarms interrupt the sealing cycle when insufficient hemostasis was observed, but probably the same as mentioned above.Patient status: doing very well, still hospitalized, expected to be discharged this week.No intraoperative (bleeding) or postoperative complications.Intervention: device replacement.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.Applied medical has performed a historical trend analysis and review of production records and no trends were identified.

Brand Name
VOYANT® MARYLAND FUSION DEVICE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key23562457
Report Number2027111-2025-00861
Device Sequence Number10114279
Product Code GEI
UDI-Device Identifier00607915139377
UDI-Public(01)00607915139377
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K200598
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEB217
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2025
Initial Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR
Patient SexUnknown